I am metastatic breast cancer patient. Already had lung and liver mets and now now new mets in the spine area. [one of the vertebra compressed by cancer].
I had severe back pain before radiations were given. During the radiation treatment (10 radiations) my pain was lessned. now 3 weeks after the radiation, I again am experiencing severe pain (less severe than before). i still take 2 pain medications every two hour but pain doesn't lessen.
why I am experiencing this severe pain after 3 weeks of radiations? Does that mean the cancer cells are still there? or is this the side affect of radiation?
i am currently on Navelbine and zometa.
I would appreciate any answer.
Dear melody03, There could be several reasons for continuing to have pain at the site. For instance, it could be that the pain is because of the compression of the vertebra, swelling at the area, or damage caused by the cancer. As you are recieving treatment for the cancer in general, what needs to happen is an assessment of your pain and the effectiveness of your pain control regimen. It is not uncommon that even though the area was treated with radiation, that you might need to continue pain medication indefinitely. It sounds like an adjustment needs to be made in your current regimen, and that would start with a good assessment of the situation. Make sure your oncologist is aware that you are experiencing severe pain, despite what you are currently taking for pain control, so that proper adjustments can be made.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.